Alert archive / Colorado / Wind Advisories in 2012
Wind Advisory 11, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Apr 5, 2012, 3:53 AM MDT for 4 counties in Colorado; Grand County, San Juan County, Utah. It took effect at Apr 5, 2012, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2012, 3:53 AM MDT (09:53 UTC)
- In effect from
- Apr 5, 2012, 12:00 PM MDT
- Expired
- Apr 5, 2012, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Grand Junction, CO
Counties Garfield County, CO, Moffat County, CO, Rio Blanco County, CO, Routt County, CO, Grand County, UT, San Juan County, UT
The radar
The Grand Junction radar (KGJX), 58 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 9.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2859 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
343 WWUS75 KGJT 050953 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 353 AM MDT THU APR 5 2012 ...STRONG WINDS TO IMPACT SOUTHEAST AND EAST CENTRAL UTAH...AND NORTHWEST COLORADO TODAY... .A LOW PRESSURE SYSTEM AND ITS LEADING COLD FRONT WILL MOVE OVER THE GREAT BASIN TODAY. SOUTH TO SOUTHWEST WINDS AHEAD OF THIS STORM SYSTEM WILL STRENGTHEN OVER EASTERN UTAH AND WESTERN COLORADO BY THIS AFTERNOON. THE STRONGEST WINDS WILL BE OVER SOUTHEAST AND EAST CENTRAL UTAH...AND NORTHWEST COLORADO WHERE GUSTS TO 45 MPH ARE EXPECTED. WINDS WILL TAPER OFF BY AROUND SUNSET THIS EVENING. COZ001-002-UTZ022-027-029-051800- /O.NEW.KGJT.WI.Y.0011.120405T1800Z-120406T0200Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-SOUTHEAST UTAH- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...BLANDING...BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY... THOMPSON SPRINGS 353 AM MDT THU APR 5 2012 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * TIMING...SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN BY EARLY THIS AFTERNOON AND CONTINUE INTO THE EVENING. * WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * VISIBILITY...AT TIMES AREAS OF BLOWING DUST MAY RESTRICT VISIBILITY TO 1 MILE OR LESS. * IMPACTS...TRAVELERS ALONG EAST TO WEST ROUTES INCLUDING INTERSTATE 70 AND HIGHWAY 40 WILL LIKELY EXPERIENCE BUFFETING WINDS THIS AFTERNOON AND EVENING. CAUTION IS ESPECIALLY URGED FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
3 follow-up statements
673 WWUS75 KGJT 051756 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1156 AM MDT THU APR 5 2012 ...STRONG WINDS TO IMPACT SOUTHEAST AND EAST CENTRAL UTAH...AND NORTHWEST COLORADO TODAY... .A LOW PRESSURE SYSTEM AND ITS LEADING COLD FRONT WILL MOVE OVER THE GREAT BASIN TODAY. SOUTH TO SOUTHWEST WINDS AHEAD OF THIS STORM SYSTEM WILL REACH INTO THE 20 TO 30 MPH RANGE WITH GUSTS OVER 45 MPH POSSIBLE THROUGH THE AFTERNOON AND EARLY EVENING OVER SOUTHEAST AND EAST CENTRAL UTAH INTO NORTHWEST COLORADO. THE STRONGER WIND GUST ARE EXPECTED TO TAPER OFF AFTER SUNSET BUT BREEZY CONDITIONS SHOULD REMAIN IN PLACE OVERNIGHT AND INTO FRIDAY AS THE COLD FRONT PASSES THROUGH THE REGION. COZ001-002-UTZ022-027-029-060200- /O.CON.KGJT.WI.Y.0011.120405T1800Z-120406T0200Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-SOUTHEAST UTAH- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...BLANDING...BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY... THOMPSON SPRINGS 1156 AM MDT THU APR 5 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...SOUTH TO SOUTHWEST WINDS CAN BE EXPECTED TO PERSIST THROUGH THE AFTERNOON INTO THE EVENING HOURS. * WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * VISIBILITY...AT TIMES AREAS OF BLOWING DUST MAY RESTRICT VISIBILITY TO 1 MILE OR LESS. * IMPACTS...TRAVELERS ALONG EAST TO WEST ROUTES INCLUDING INTERSTATE 70 AND HIGHWAY 40 WILL LIKELY EXPERIENCE BUFFETING WINDS THIS AFTERNOON AND EVENING. CAUTION IS ESPECIALLY URGED FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
264 WWUS75 KGJT 052119 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 319 PM MDT THU APR 5 2012 ...STRONG WINDS TO IMPACT SOUTHEAST AND EAST CENTRAL UTAH...AND NORTHWEST COLORADO TODAY AND NORTHWEST COLORADO ON FRIDAY... .A LOW PRESSURE SYSTEM AND ITS LEADING COLD FRONT WILL MOVE OVER THE GREAT BASIN TODAY...ARRIVING TO WESTERN COLORADO IN THE MORNING...BEFORE MOVING EAST OF THE DIVIDE BY EARLY AFTERNOON. SOUTH TO SOUTHWEST WINDS INTO THE 20 TO 30 MPH RANGE WITH GUSTS OVER 45 MPH POSSIBLE THROUGH EARLY EVENING OVER SOUTHEAST AND EAST CENTRAL UTAH INTO NORTHWEST COLORADO. THE STRONGER WIND GUST ARE EXPECTED TO TAPER OFF AFTER SUNSET BUT BREEZY CONDITIONS SHOULD REMAIN IN PLACE OVERNIGHT. ON FRIDAY WINDS WILL ONCE AGAIN INCREASE AND BECOME MORE WESTERLY WITH AND BEHIND THE FRONTAL PASSAGE. PORTIONS OF NORTHWEST COLORADO LOOK TO HAVE THE BEST CHANCE FOR SUSTAINED WINDS NEAR 30 MPH AND GUSTS OVER 45 FRIDAY MORNING AND INTO THE EARLY AFTERNOON HOURS. THE WINDS SHOULD BEGIN TO TAPER OFF IN THE MID TO LATE AFTERNOON HOURS AS HIGH PRESSURE BUILDS IN FROM THE WEST. COZ001-002-060530- /O.NEW.KGJT.WI.Y.0012.120406T1500Z-120407T0000Z/ /O.CON.KGJT.WI.Y.0011.000000T0000Z-120406T0200Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER 319 PM MDT THU APR 5 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MDT FRIDAY. * TIMING...STRONG SOUTH TO SOUTHWEST WINDS CAN BE EXPECTED TO PERSIST THROUGH THE EVENING HOURS. A COLD FRONT MOVING THROUGH NORTHWEST COLORADO ON FRIDAY MORNING WILL AGAIN BRING GUSTY WINDS AS THEY SWITCH MORE TO THE WEST BEHIND THE FRONT. * WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH THROUGH EARLY EVENING. SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS OVER 45 MPH POSSIBLE AGAIN ON FRIDAY. * IMPACTS...TRAVELERS ALONG EAST TO WEST ROUTES INCLUDING HIGHWAY 40 WILL LIKELY EXPERIENCE BUFFETING WINDS. CAUTION IS ESPECIALLY URGED FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ UTZ022-027-029-060200- /O.CON.KGJT.WI.Y.0011.000000T0000Z-120406T0200Z/ SOUTHEAST UTAH-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...BLANDING...BLUFF...MEXICAN HAT...MOAB... CASTLE VALLEY...THOMPSON SPRINGS 319 PM MDT THU APR 5 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...STRONG SOUTH TO SOUTHWEST WINDS CAN BE EXPECTED TO PERSIST THROUGH THE EVENING HOURS. * WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. ISOLATED WINDS GUSTS COULD BE HIGHER NEAR SHOWERS OR VIRGA. * VISIBILITY...AT TIMES AREAS OF BLOWING DUST MAY RESTRICT VISIBILITY TO 1 MILE OR LESS. * IMPACTS...TRAVELERS ALONG EAST TO WEST ROUTES INCLUDING INTERSTATE 70 WILL LIKELY EXPERIENCE BUFFETING WINDS THROUGH EARLY THIS EVENING. CAUTION IS ESPECIALLY URGED FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
460 WWUS75 KGJT 060204 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 804 PM MDT THU APR 5 2012 ...STRONG WINDS TO IMPACT NORTHWEST COLORADO ON FRIDAY... .STRONG WINDS WILL ONCE AGAIN INCREASE ON FRIDAY AND BECOME MORE WESTERLY WITH AND BEHIND A COLD FRONT. PORTIONS OF NORTHWEST COLORADO LOOK TO HAVE THE BEST CHANCE FOR SUSTAINED WINDS NEAR 30 MPH AND GUSTS OVER 45 FRIDAY MORNING AND INTO THE EARLY AFTERNOON HOURS. THE WINDS SHOULD BEGIN TO TAPER OFF IN THE MID TO LATE AFTERNOON HOURS AS HIGH PRESSURE BUILDS IN FROM THE WEST. COZ001-002-061015- /O.EXP.KGJT.WI.Y.0011.000000T0000Z-120406T0200Z/ /O.CON.KGJT.WI.Y.0012.120406T1500Z-120407T0000Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER 804 PM MDT THU APR 5 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT FRIDAY... ...WIND ADVISORY HAS EXPIRED... * TIMING...A COLD FRONT MOVING THROUGH NORTHWEST COLORADO ON FRIDAY MORNING WILL AGAIN BRING GUSTY WINDS AS THEY SWITCH MORE TO THE WEST BEHIND THE FRONT. * WINDS...SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS OVER 45 MPH POSSIBLE AGAIN ON FRIDAY. * IMPACTS...TRAVELERS ALONG EAST TO WEST ROUTES INCLUDING HIGHWAY 40 WILL LIKELY EXPERIENCE BUFFETING WINDS. CAUTION IS ESPECIALLY URGED FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ UTZ022-027-029-060315- /O.EXP.KGJT.WI.Y.0011.000000T0000Z-120406T0200Z/ SOUTHEAST UTAH-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...BLANDING...BLUFF...MEXICAN HAT...MOAB... CASTLE VALLEY...THOMPSON SPRINGS 804 PM MDT THU APR 5 2012 ...WIND ADVISORY HAS EXPIRED... BREEZY CONDITIONS WILL CONTINUE OVERNIGHT...HOWEVER THE STRONG WIND GUSTS TO 45 MPH ARE NO LONGER EXPECTED. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Apr 5, 3:51 AM MDT, 2 minutes earlier.
Area forecast discussion, Apr 5, 3:51 AM MDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
351 AM MDT THU APR 5 2012
.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 351 AM MDT THU APR 5 2012
ENERGY ROTATING AROUND THE BASE OF A LOW PRESSURE TROUGH OVER THE
PACIFIC NORTHWEST WILL DROP ACROSS THE NORTHERN GREAT BASIN TODAY
BEFORE EJECTING TO THE NORTHEAST EARLY FRIDAY. IN ADDITION A
LEADING COLD FRONT WILL APPROACH FROM THE WEST LATE THIS AFTERNOON
AND TONIGHT. AS A RESULT OF THE TIGHTENING PRESSURE GRADIENT...
SOUTHWEST WINDS WILL INCREASE OVER THE FORECAST AREA...BECOMING
QUITE STRONG BY EARLY AFTERNOON THEN CONTINUING INTO THE EVENING.
THE WINDS WILL ALSO RESULT IN SURFACE DRYING AND WARMER
CONDITIONS...WITH FORECAST SOUNDINGS SHOWING MIXING TO AROUND THE
500 MB LEVEL. THEREFORE FIRE WEATHER WILL BE A CONCERN OVER MOST
AREAS WHERE FUELS ARE DRY. (SEE THE FIRE WEATHER DISCUSSION
BELOW.) THE STRONGEST WINDS WILL BE OVER SOUTHEAST AND EAST
CENTRAL UTAH...AND NORTHWEST COLORADO...WHERE WIND GUSTS ARE
EXPECTED TO REACH 45 MPH. THEREFORE WILL ISSUE A WIND ADVISORY
WITH THIS PACKAGE FOR THOSE ZONES AS THIS MEETS ADVISORY CRITERIA
FOR THE LOWER ELEVATIONS. THE ONE CAVEAT WILL BE CLOUD
COVER...SEEN UPSTREAM ON THE SATELLITE LOOPS. THESE MID TO HIGH
LEVEL CLOUDS WILL MOVE OVER THE AREA TODAY. WHILE THIS MIGHT HAVE
A DAMPENING EFFECT ON THE WINDS...THEY ALSO WILL PRODUCE AN
INVERTED-V ENVIRONMENT. IF ANY VIRGA DOES DEVELOP FROM THIS HIGHER
LEVEL MOISTURE...IT WILL SIGNIFICANTLY ENHANCE WIND GUSTS.
HIGH TEMPERATURES WILL GENERALLY BE AROUND 10 DEGREES ABOVE
NORMAL...OR EVEN A LITTLE WARMER.
WINDS WILL DIMINISH SOMEWHAT AROUND SUNSET...ESPECIALLY AT THE LOWER
ELEVATIONS WHERE THE ATMOSPHERE WILL DECOUPLE. HOWEVER THE SLOPES AND
RIDGES WILL REMAIN BREEZY AS THE COLD FRONT REMAINS UPSTREAM. WARM
OVERNIGHT MINIMUM TEMPERATURES ARE EXPECTED IN THE PRE-FRONTAL
ENVIRONMENT.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 351 AM MDT THU APR 5 2012
LITTLE CHANGE TO LONG-TERM FORECAST AS MODELS REMAIN IN GOOD
AGREEMENT. UPPER LEVEL SUPPORT FOR COLD FRONT MOVING THROUGH ON
FRIDAY REMAINS MEAGER AT BEST WITH ONLY REAL INDICATIONS OF ANY
FRONTAL PASSAGE BEING A SURFACE WIND SHIFT AND SOME COOLER TEMPS
FRIDAY INTO SATURDAY. BEFORE THAT THOUGH...BREEZY SOUTHWESTERLY WINDS
WILL CONTINUE AS JET MOVES OVERHEAD AND MIXING BRINGS THESE WINDS
TO THE SFC. EVEN CLOUD COVER WILL BE MINIMAL WITH RH ANALYSIS
SHOWING SOME MID- LEVEL CLOUDS FOR EXTREME NRN AREAS OF CWA WHILE
REST OF CWA SEES GENERALLY SUNNY SKIES. SOME SHOWERS ARE ALSO
POSSIBLE FOR NRN AREAS BUT WITH LACK OF ANY SIGNIFICANT
MOISTURE SOURCE...EXPECT SHOWERS TO BE VERY LGT IN NATURE. FOR
AREAS S OF I-70...THINK IT/S SAFE TO SAY THAT FRONTAL PASSAGE
WILL BE ALMOST NON- EXISTENT AS TRAILING EDGE OF FRONT WASHES OUT.
AS MENTIONED ABOVE...THICKNESS PACKING DOES INDICATE SOME CAA
TAKING PLACE...ESPECIALLY AT MID- LEVELS...SO EXPECT SFC TEMPS TO
COOL SOMEWHAT FRI INTO SATURDAY BEFORE RAPIDLY WARMING UP SUNDAY
AND BEYOND.
BY SATURDAY MORNING...HGT RISES WILL KICK IN AS HIGH PRESSURE
BUILDS IN FROM THE W. AS FAR AS OUR WX IS CONCERNED...NOT MUCH
CHANGE DAY TO DAY FOR MOST OF THE CWA AS WARM TEMPS CONTINUE AND
MOSTLY SUNNY SKIES DOMINATE. ONE NOTE...GFS AND EC CONTINUE TO
STREAM UP MOISTURE FROM GULF OF MEXICO INTO TX AND AREAS N.
BLENDED MODELS DO INDICATE SOME OF THE MOISTURE REACHING SAN JUANS
TUESDAY THROUGH THURSDAY SO LEFT SLT CHC POPS IN FORECAST FOR NOW.
WILL SEE HOW MOISTURE TRANSPORT EVOLVES OVER NEXT FEW DAYS AND
DETERMINE IF ANY CHANGES ARE NEEDED.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY NIGHT)
ISSUED AT 351 AM MDT THU APR 5 2012
VFR CONDITIONS WILL CONTINUE TO DOMINATE THROUGH THURSDAY EVENING.
WHILE CLOUDS WILL PASS OVER THE AREA TODAY THEY WILL BE MID TO
HIGH LEVEL. SOUTHWEST WINDS AT MOUNTAIN TOP LEVEL (700-600MB
LAYER) WILL INCREASE TO 35-45KTS DURING THE AFTERNOON AND
EVENING. THIS WILL PRODUCE AREAS OF TURBULENCE MIXING...STRONGEST
OVER AND NORTH OF RIDGES AND PEAKS.
&&
.FIRE WEATHER...
ISSUED AT 351 AM MDT THU APR 5 2012
RED FLAG WARNING CONTINUES TO BE IN EFFECT TODAY AS DRY
CONDITIONS AND WINDS ALONG WITH DRY FUELS CAUSE CRITICAL FIRE
WEATHER CONDITIONS. EXPECT WINDS TO INCREASE NEAR NOON AS SFC
INVERSIONS BREAK FOR MOST AREAS. NO CHANGE WITH CURRENT THINKING
AS SOUTHWESTERLY FLOW ADVECTS IN MUCH DRIER AIR.
DID ISSUE FIRE WX WATCH WITH THIS PACKAGE FOR FRIDAY AFTERNOON AND
EVENING FOR ZONES 207...290...AND 292 AS SOUTHWESTERLY WINDS ARE
EXPECTED TO REMAIN NEAR 20 TO 25 MPH WITH GUSTS REACHING 35 MPH.
WITH LATEST GUIDANCE SHOWING LITTLE IN THE WAY OF CLOUD COVER AND
SFC DEWPTS RUNNING IN THE SINGLE DIGITS...RELATIVE HUMIDITIES
STILL EXPECTED TO REMAIN JUST BELOW 15 PERCENT KEEPING CRITICAL
FIRE WX CONDITIONS IN THE PICTURE. 06Z GUIDANCE DOES PLACE
STRONGEST WINDS A LITTLE FURTHER NORTH THAN 00Z RUN SO SOME
CHANGES ARE POSSIBLE IF 12Z RUN CONTINUES THIS TREND.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
COZ200>203-207-290-292.
WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
COZ001-002.
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR COZ207-290-292.
UT...RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
UTZ430-443-444.
WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
UTZ022-027-029.
&&
SHORT TERM...EH
LONG TERM....TGR
AVIATION...EH
FIRE WEATHER...TGRHazardous weather outlook, Apr 4, 5:47 AM MDT, 22 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 547 AM MDT WED APR 4 2012 COZ001>014-017>023-UTZ022>025-027>029-051200- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 547 AM MDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS BELOW SNOW PACK FOR FIRE WEATHER ZONES 200...201...202... 203...207...290...292...429...430...443 AND 444... .DAY ONE...TODAY AND TONIGHT SUNNY SKIES CONTINUE AS A TRANSITORY RIDGE MOVES ACROSS THE AREA AHEAD OF THE NEXT STORM SYSTEM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LARGE AREA OF LOW PRESSURE AND COLD FRONT WILL DROP DOWN FROM THE NORTHWEST ON THURSDAY CAUSING WINDS TO INCREASE WHILE DROPPING DAYTIME RELATIVE HUMIDITIES. AS SUCH...A FIRE WEATHER WATCH HAS BEEN ISSUED DUE TO CRITICAL FIRE WEATHER CONDITIONS. THE FRONT WILL MOVE THROUGH OUR AREA FRIDAY BRINGING A SLIGHT CHANCE FOR SOME LIGHT PRECIPITATION. AFTER THAT...HIGH PRESSURE BUILDS IN BRINGING MORE SUN AND WARM TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:46 AM MDT | Fire Weather Watch | GJT | Delta, Dolores, La Plata, Montezuma, Montrose, Ouray and 1 more | 12 hr |
| Apr 5, 2:57 PM MDT | Red Flag Warning | GJT | Delta, Dolores, Garfield, Gunnison, Hinsdale, La Plata and 8 more | 30 hr |
| Apr 5, 3:19 PM MDT | Wind Advisory | GJT | Delta, Eagle, Garfield, Gunnison, Mesa, Moffat and 4 more | 27 hr |
Nearby
Wind Advisories in Colorado, 2012Wind Advisories in Utah, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.